Funnel Cloud, St. Tammany
- When
- July 26, 3:18 PM CST to 3:20 PM CST
- Where
- St. Tammany County, Pearl River
- Reported by
- Public
- Coordinates
- 30.380, -89.750
A funnel cloud was observed just west of Interstate 59.
Scattered strong thunderstorms developed in an unstable airmass as an upper level disturbance moved across the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LIX wrote it up.
Scattered strong thunderstorms developed in an unstable airmass as an upper level disturbance moved across the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 26, 2:41 PM CST, 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 341 PM CDT SAT JUL 26 2008 .SHORT TERM... UPPER IMPULSE MOVING DOWN THE PERIPHERY OF THE UPPER RIDGE ACROSS EASTERN MISSISSIPPI AND WESTERN ALABAMA HAS SEVERAL WAVES OF MCS-LIKE STRUCTURES ADVANCING INTO THE EASTERN HALF OF THE FORECAST AREA THIS AFTERNOON. THE AREA APPEARS TO FEATURE TWO SEPARATE AIRMASS CONDITIONS...A DEEPER MOISTURE...HIGHER PRECIPITABLE WATER COLUMN OVER THE EASTERN HALF AND A RELATIVELY DRIER AIRMASS WEST OF THE I-55 CORRIDOR...INDICATED BY UPPER 90S TEMPERATURES AND UPPER 60S DEW POINTS AT THE SURFACE. HIGHEST GUST MEASURED THUS FAR WAS 34 KTS /39 MPH/ AT HAMMOND AWOS IN THE PAST HOUR. THE VILS HAVE BEEN BOUNCING BETWEEN 55 AND 60 KG/M2 SO NO HAIL JUST YET. THE LOWER PARISHES HAVE BEEN UNSCATHED THUS FAR AND MAY BE THE FOCUS OF BEST CONVECTION DURING THE REMAINDER OF THE AFTERNOON AS OUTFLOWS MOVE ACROSS THE LAKE INTO MORE PRISTINE AIR. MUCH OF THE ACTIVITY SHOULD DIE OFF OVER LAND BY 9 PM WHILE MAINTAINING OVERNIGHT IN THE COASTAL WATERS. ASIDE FROM SHORT TERM CONVECTIVE CONCERNS...TYPICAL HOT AND HUMID CONDITIONS TO PREVAIL THROUGH MONDAY WITH PERHAPS LESS COVERAGE OF AFTERNOON THUNDERSTORMS SUNDAY AND MONDAY. .LONG TERM... WILL MAINTAIN NEAR NORMAL TEMPERATURES THROUGHOUT AND SLIGHTLY BELOW NORMAL RAIN CHANCES EACH DAY THROUGH FRIDAY. BACK-DOOR FRONTAL ZONE INDICATED BY MODELS APPEARS TO STALL WELL NORTH AND EAST OF THE AREA BUT MAY ALLOW FOR SOME DRAINAGE AIR TO AFFECT MIN TEMPS A DEGREE OR TWO GOING INTO NEXT WEEKEND. && .AVIATION... BEST CHANCES FOR CONVECTIVE IMPACTS FOR THE REMAINDER OF THE AFTERNOON WILL BE AT KMSY...KGPT AND KPQL THROUGH 01-02Z. OTHERWISE VFR CONDITIONS TO PREVAIL EXCEPT FOR BRIEF PERIOD MVFR VISIBILITY IN BR/HZ AT A FEW LOCATIONS BETWEEN 10-15Z. && .MARINE... SPECIAL MARINE WARNINGS MAY BE WARRANTED THROUGH THE EVENING FOR THUNDERSTORMS MOVING INTO THE COASTAL WATERS FROM THE NORTH. MAIN CONCERNS WILL BE GALE FORCE GUSTS AND FREQUENT LIGHTNING. SOME OF THE STORMS MAY PERSIST WELL INTO THE NIGHT MAINLY EAST OF THE MISSISSIPPI RIVER. OTHERWISE...NO ISSUES OF NOTE THROUGH FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... MCB 73 95 74 97 / 30 20 10 20 BTR 75 96 75 97 / 20 20 10 20 MSY 77 93 78 96 / 40 40 10 20 GPT 76 93 76 94 / 40 40 10 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 24
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1116 AM CDT SAT JUL 26 2008 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-270500- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1116 AM CDT SAT JUL 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING AS AN UPPER LEVEL DISTURBANCE MOVES SOUTHWARD FROM NORTH MISSISSIPPI. ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED THOUGH A FEW MAY PULSE TO NEAR SEVERE LEVELS. THE PRIMARY CONCERNS WILL BE STRONG WIND GUSTS 45 TO 55 MPH...FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL. SOME OF THE STRONGER STORMS MAY PRODUCE SMALL HAIL OF PEA TO MARBLE SIZE. STORM MOTIONS WILL BE FROM NORTH TO SOUTH AT AROUND 20 MPH. THE PRIMARY THREATS SHOULD OCCUR BETWEEN 3 PM AND 8 PM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY TEMPERATURES ARE EXPECTED TO CLIMB INTO THE MID AND UPPER 90S FOR SOME LOCATIONS SUNDAY AND MOST AREAS MONDAY. HIGH HUMIDITY LEVELS ARE ALSO EXPECTED DURING THE WEEK AS WELL. THESE VARIABLES WILL COMBINE TO CAUSE UNCOMFORTABLY HOT CONDITIONS. CAUTION IS ADVISED DURING THE FIRST PART OF THE NEW WEEK FOR OUTDOOR ACTIVITIES DURING THE HOTTEST PART OF THE DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 24
LAZ038-040-262100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 311 PM CDT SAT JUL 26 2008 ...LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS MOVING ACROSS TANGIPAHOA AND SAINT TAMMANY PARISHES... AT 308 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM COVINGTON TO PONCHATOULA...AND MOVING SOUTHEAST AT 11 MPH. WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH BRIEF HEAVY RAINFALL. STRONG THUNDERSTORMS WILL BE NEAR... COVINGTON BY 325 PM MADISONVILLE BY 340 PM MANDEVILLE BY 400 PM IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. GUSTY WINDS...HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 92/JSS
MSZ077-080-081-262115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 330 PM CDT SAT JUL 26 2008 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND SMALL HAIL MOVING ACROSS PEARL RIVER COUNTY... AT 325 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND SMALL HAIL NEAR POPLARVILLE...MOVING SOUTHEAST AT 14 MPH. WIND GUSTS OF 35 TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. THE STRONG THUNDERSTORM WILL BE NEAR... MCNEIL BY 340 PM FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 92/JSS
LAZ040-MSZ077-080-262130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 350 PM CDT SAT JUL 26 2008 ...LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS MOVING ACROSS SAINT TAMMANY PARISH... AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF THUNDERSTORMS WITH STRONG GUSTY WINDS...ALONG A LINE EXTENDING FROM THE SUN BUSH COMMUNITIES TO MANDEVILLE...MOVING EAST SOUTHEAST AT 16 MPH. WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE WITH THESE STORMS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. GUSTY WINDS...HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 92/JSS
The national radar mosaic for the moment the first event began.
1 funnel cloud. Local standard time, as filed.
A funnel cloud was observed just west of Interstate 59.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2008Every state in 2008This day in weather historyWarnings in Louisiana, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 126488.